Hail, Neshoba
- When
- March 3, 9:15 AM CST
- Where
- Neshoba County, 0.58 mi E of House
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.630, -88.990
Dime sized hail occurred in southeast Neshoba County.
An upper level low pressure system moved through the region. Cold temperatures aloft combined with warmer temperatures at the surface brought the potential for hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An upper level low pressure system moved through the region. Cold temperatures aloft combined with warmer temperatures at the surface brought the potential for hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 3, 4:47 AM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 447 AM CST THU MAR 3 2016 .SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE GOING INTO THE WEEKEND. FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S. OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84 CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH COOLER...WENT A FEW DEGREES COOLER. EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S. EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW 40S IN THE WEST. /DC/ .LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .AVIATION...GUSTY SHOWERS/STORMS MOVED THROUGH KGLH AROUND 10Z AND SHOULD BE AROUND KGWO AROUND 1045-11Z...BRINGING MVFR TO BRIEF IFR CONDS WITH GUSTY WINDS APPROACHING 20-30KTS. CIGS ARE CURRENTLY AT VFR AT ALL SITES BUT WILL GRADUALLY DROP TO MVFR BETWEEN 11-16Z WITH VCSH AND SOME VCTS SPREADING ACROSS MOST TAF SITES. SOME GUSTY WINDS ARE PSBL TODAY WITH WINDS...AROUND 10-15KTS WITH SOME HIGHER GUSTS...GRADUALLY SHIFTING FROM S/SW TO NW AFTER 00Z FRIDAY AND WEAKENING. /DC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 44 64 40 / 68 10 1 1 MERIDIAN 61 41 64 37 / 54 19 1 1 VICKSBURG 69 45 65 44 / 61 7 0 1 HATTIESBURG 69 47 68 40 / 51 29 1 1 NATCHEZ 72 47 66 45 / 51 6 1 1 GREENVILLE 64 43 59 42 / 70 6 1 1 GREENWOOD 62 41 60 40 / 79 7 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/22/DC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 515 AM CST THU MAR 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-041115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 515 AM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING IS POSSIBLE TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION NEXT TUESDAY. MSZ061>066-072>074-041115- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 515 AM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING A LIMITED THREAT OF SEVERE THUNDERSTORMS IS POSSIBLE IN THE HIGHWAY 84 CORRIDOR LATE THIS AFTERNOON INTO THIS EVENING. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60MPH AND QUARTER SIZE HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 AM CST THU MAR 3 2016
ARZ074-075-MSZ034-031015-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
329 AM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT CHICOT...NORTHEASTERN ASHLEY AND
CENTRAL WASHINGTON COUNTIES UNTIL 415 AM CST...
AT 329 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTROSE...OR 15 MILES WEST OF LAKE VILLAGE...MOVING EAST AT 60
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE VILLAGE...MCMILLAN CORNER AND CHICOT JUNCTION AROUND 345 AM
CST.
AVON AND WAYSIDE AROUND 400 AM CST.
ESTILL AROUND 410 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3339 9162 3339 9146 3345 9145 3348 9077
3306 9093 3324 9170
TIME...MOT...LOC 0929Z 276DEG 51KT 3332 9155
22SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 837 AM CST THU MAR 3 2016 MSZ043-044-049-050-031500- LEAKE MS-MADISON MS-RANKIN MS-SCOTT MS- 837 AM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE...NORTHEASTERN RANKIN...NORTHERN SCOTT AND EAST CENTRAL MADISON COUNTIES THROUGH 900 AM CST... AT 836 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER LUDLOW...OR 16 MILES WEST OF HARPERVILLE...MOVING EAST AT 70 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARPERVILLE...MADDEN...STEELE...FARMHAVEN...TUSCOLA...LUDLOW...WALNUT GROVE...SEBASTOPOL...LENA AND STANDING PINE. LAT...LON 3252 8989 3268 8988 3269 8932 3248 8932 TIME...MOT...LOC 1436Z 267DEG 62KT 3258 8975 DL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 856 AM CST THU MAR 3 2016 MSZ045-046-051-052-031545- NEWTON MS-LAUDERDALE MS-NESHOBA MS-KEMPER MS- 856 AM CST THU MAR 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NESHOBA...NORTHERN LAUDERDALE...NORTHERN NEWTON AND SOUTHERN KEMPER COUNTIES THROUGH 945 AM CST... AT 855 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PROSPECT...MOVING EAST AT 70 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MERIDIAN STATION...PROSPECT...NESHOBA...LIBERTY...DOWDVILLE... BLACKWATER...DAMASCUS...TAMOLA...DIXON...PORTERVILLE...LITTLE ROCK... PRISMATIC...MARTIN...HERBERT SPRINGS...HOUSE...BETHSAIDA... DALEVILLE...ELECTRIC MILLS AND TUCKER. LAT...LON 3253 8840 3252 8932 3270 8932 3279 8836 TIME...MOT...LOC 1455Z 265DEG 59KT 3260 8929 DL
The Jackson/Brandon,MS radar (KDGX), 101 km away, was scanning. The volume nearest the first event began at 15:17 UTC.
19 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime sized hail occurred in southeast Neshoba County.
A swath of dime to quarter sized hail occurred across portions of Warren County. Hail fell near Redwood, the Oak Ridge community, the River Region Medical Center, along Interstate 20 near Flowers as well as the Clear Creek Golf Course.
Dime to nickel sized hail occurred along Mill Street in Jackson.
Penny to quarter sized hail occurred from just west of Indianola into town.
Pea to dime sized hail occurred near Trickhambridge Road.
Quarter sized hail occurred at MS Highway 18 and Peach Orchard Road.
Nickel sized hail fell in the Cleary community.
A swath of dime to quarter sized hail hail occurred across the northern portion of the county. The largest hail that fell was quarter size in Hesterville and a couple of miles south-southwest of Ethel. Dime size hail also fell near Ethel and Kosciusko.
Dime sized hail occurred along US Highway 61.
Quarter sized hail occurred along Gibson Road.
Dime sized hail fell along with a few quarter sized hail stones.
Dime to quarter sized hail occurred.
A swath of dime to half dollar sized hail occurred over the southern portion of the county. Half dollar sized hail occurred northwest of Nanih Waiya. Quarter sized hail occurred near Noxapater. Dime sized hail covered the ground near Mississippi Highway 395.
Dimed sized hail covered the ground along Williamson Mill Road.
A small tree was blown down along Mill Creek Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2016Every state in 2016This day in weather historyWarnings in Mississippi, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615224, 615225, 615228, 615232, 615234, 617725, 617726, 617727, 617728, 617729, 617730, 617733, 617734, 617735, 617737, 617738, 617740, 617741, 617743, 623385.